It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Fatigue Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-05-2005, 09:46 PM   #1
Member
(female)
 
Join Date: Oct 2005
Posts: 64
DomNakita HB User
Unhappy Anyone taking L-Tryptophan or 5-HTP that gets massive head aches in the morning?

Hey,

Is anyone taking L-Tryptophan or 5-HTP that gets acute head aches in the morning from it? I've only been taking the L-Tryp for 2 days, but the head aches are awful! They haven't reached migraine status yet, but they feel as if I am having one come on. I get nauseous and sensitive to light and sound, and a little vertigo to if I get up and walk. I'm having to use Excedrine and ice and a neck massaging pillow in the morning just to be able to get up and go about the day. Is this something that anyone else has experienced before? Is it something that will go away when I get used to the supplement? or is it something that is likely to get worse?

I mean this is a naturally occurring amino acid, right? Why would I be having such a horrible reaction to it.

I bought both the 5-HTP and the L-Tryp at the same time because I got a big discount, and figured I could try one and then if it didn't work very well, try the other. But I don't want to stop taking the Tryp if the symptoms are going to get better... then I would have to just start the cycle all over again with the 5-HTP and wait for those effects to get better.

I know that I'm not the only one to ever experience a head ache with the L-Tryp, because my partner tried a single dose to see if it would help with his sleep, and he got a head ache within an hour after taking it.

So what's going on??? I'd read so much on these boards about the two products, but didn't see this as a side effect in any of the threads that were posted.

Can anyone relate? and give me some hope for this still working?
--
DomNakita

Last edited by DomNakita; 11-05-2005 at 09:49 PM.

 
Sponsors Lightbulb
   
Old 11-06-2005, 05:32 PM   #2
Senior Member
(female)
 
Join Date: Feb 2005
Location: Ukiah, CA
Posts: 267
ukiahvalleymom HB User
Re: Anyone taking L-Tryptophan or 5-HTP that gets massive head aches in the morning?

Quote:
Originally Posted by DomNakita
Hey,

Is anyone taking L-Tryptophan or 5-HTP that gets acute head aches in the morning from it? I've only been taking the L-Tryp for 2 days, but the head aches are awful! They haven't reached migraine status yet, but they feel as if I am having one come on. I get nauseous and sensitive to light and sound, and a little vertigo to if I get up and walk. I'm having to use Excedrine and ice and a neck massaging pillow in the morning just to be able to get up and go about the day. Is this something that anyone else has experienced before? Is it something that will go away when I get used to the supplement? or is it something that is likely to get worse?

I mean this is a naturally occurring amino acid, right? Why would I be having such a horrible reaction to it.

I bought both the 5-HTP and the L-Tryp at the same time because I got a big discount, and figured I could try one and then if it didn't work very well, try the other. But I don't want to stop taking the Tryp if the symptoms are going to get better... then I would have to just start the cycle all over again with the 5-HTP and wait for those effects to get better.

I know that I'm not the only one to ever experience a head ache with the L-Tryp, because my partner tried a single dose to see if it would help with his sleep, and he got a head ache within an hour after taking it.

So what's going on??? I'd read so much on these boards about the two products, but didn't see this as a side effect in any of the threads that were posted.

Can anyone relate? and give me some hope for this still working?
--
DomNakita
Hi, I take 5HTP along with trazadone at bedtime and have had no problem with it, and have slept the best over the last 6 months since I've been ill. It sounds like it must be way too strong. Hope someone that has used L-Tryp alone may shed their experience.

Are you under a doctors' care for CFS and on other meds, supplements and or herbs?

Sure hope you find the answers soon, we get enough headaches with this without having ones from our meds. uvm

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!